Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 39, NWS Houston/Galveston, TX

October 28, 2012

NWS Houston/Galveston, TX issued this small craft advisory at Oct 28, 2012, 1:53 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2012, 1:53 AM CDT (06:53 UTC)
Expired
Oct 28, 2012, 9:47 AM CDT
In force
8 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WHUS74 KHGX 280653
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
153 AM CDT SUN OCT 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... 

.STRONG OFFSHORE WINDS WILL GRADUALLY DIMINISH BY LATE THIS
MORNING.

GMZ350-355-370-375-281500-
/O.NEW.KHGX.SC.Y.0039.121028T0653Z-121028T1800Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
153 AM CDT SUN OCT 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* WINDS...NORTH 20 TO 25 KNOTS DIMINISHING TO 15 TO 20 KNOTS THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
406 
WHUS74 KHGX 280845
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
345 AM CDT SUN OCT 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

.STRONG OFFSHORE WINDS WILL GRADUALLY DIMINISH BY MIDDAY TODAY.

GMZ350-355-370-375-281800-
/O.CON.KHGX.SC.Y.0039.000000T0000Z-121028T1800Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
345 AM CDT SUN OCT 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTH 20 TO 25 KNOTS DIMINISHING TO 15 TO 20 KNOTS 
  THIS AFTERNOON. 

* SEAS...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET NEARSHORE AND 5 TO
  7 FEET SUBSIDING TO 4 TO 6 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
593 
WHUS74 KHGX 281447
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
947 AM CDT SUN OCT 28 2012

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

.WINDS HAVE DIMINISHED.

GMZ350-355-370-375-281600-
/O.CAN.KHGX.SC.Y.0039.000000T0000Z-121028T1800Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
947 AM CDT SUN OCT 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED. SMALL CRAFT SHOULD CONTINUE TO EXERCISE
CAUTION.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 11:27 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 27, 11:27 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1127 PM CDT SAT OCT 27 2012

.AVIATION...
VFR CONDITIONS WILL CONTINUE THRU ENTIRE TAF PERIOD OF FORECAST AS
RIDGE OF HIGH PRESSURE PREVAILS ACROSS THE AREA. WINDS WILL
CONTINUE FROM FROM THE NORTH LESS THAN 10 KNOTS TONIGHT AND
BETWEEN 10 AND 12 KNOTS AFTER15Z ON SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 929 PM CDT SAT OCT 27 2012/

UPDATE...
UPDATED MARINE FLAGS.

MARINE...
LOWERED GULF SMALL CRAFT ADVISORIES TO SMALL CRAFT EXERCISE
CAUTIONS THROUGH 28/18.

PREV DISCUSSION... /ISSUED 915 PM CDT SAT OCT 27 2012/

UPDATE...
AFTER A GOOD DAY OF MODERATE INLAND (TO STRONG COASTAL) NORTHERLIES
IN THE WAKE OF EARLY FRIDAY'S FRONTAL PASSAGE...WINDS HAVE LAID DOWN.
THIS MAINLY DUE TO A GRADUALLY WEAKENING OFFSHORE PRESSURE GRADIENT.
AMPLE RADIATIVE COOLING PER CLEAR SKIES...IN TANDEM WITH A DRY AIR
MASS AND LIGHT NORTHERLY WINDS...WILL EQUATE TO A COLD EARLY SUNDAY
MORNING. FAR INTERIOR MINIMUM TEMPERATURES WILL FALL INTO THE MEAN
MIDDLE TO UPPER 30S...LOWER 40S AROUND METRO...TO NEAR 50F ALONG
THE SHORE. A BEAUTIFUL DAY TOMORROW WITH THE AFTERNOON SLOWLY WARMING
INTO THE MID-UPPER 60S UNDER A MORE-PRONOUNCED NORTH FLOW...OR 15
KT OFF-THE-SURFACE WINDS MIX DOWN ONCE EARLY AFTERNOON AMBIENT TEMPS
REACH 60F. THE BROAD 5H TROF AXIS SETTLES IN ACROSS THE SOUTHEASTERN
U.S MONDAY AND THE SURFACE RIDGE AXIS WILL COME DOWN UPON EASTERN
TEXAS. THUS...EARLY WEEK WEAK (TO VRB) OFFSHORE FLOW. ANOTHER CHILLED
MONDAY MORNING VERY SIMILAR TO SUNDAY MORNING AS MANY INTERIOR LOCALES
DIP INTO THE UPPER 30S TO LOWER 40S. MONDAY AFTERNOON WILL WARM BY
FEW DEGREES AS MAX TEMPS TOP OUT IN THE LOWER 70S UNDER MOSTLY
SUNNY SKIES. 31

PREV DISCUSSION... /ISSUED 622 PM CDT SAT OCT 27 2012/

AVIATION...
CLEAR SKIES THRU THE PERIOD. WINDS WILL CONTINUE FROM THE NORTH
BECOMING LESS THAN 10 KNOTS TONIGHT EXCEPT NEAR THE COAST AND THEN
INCREASING TO 10-12 KNOTS AFTER 15Z.

PREV DISCUSSION... /ISSUED 332 PM CDT SAT OCT 27 2012/

DISCUSSION...
SKIES CLEARING OUT WITH THE RIDGE BUILDING INTO THE AREA.
NORTHERLY WINDS INLAND OF 8-13 KNOTS AND FOR AREAS MAINLY ALONG
AND SOUTH OF I-10 13-16G20-26KT WINDS STILL PREVAILING BUT HAVE
BEEN RELAXING AND SHOULD CONTINUE TO DO SO OVER THE EVENING. SOME
SLIGHT INCREASES IN WINDS ON THE COAST AND OVER THE ISLAND LATE
THIS EVENING AS TEMPERATURES INLAND TUMBLE. ACARS SOUNDINGS GIVING
CONFIDENCE TO THE OVERNIGHT FORECAST AS THEY SHOW ATMOSPHERE
DRYING OUT AS HAVE MODELS. THIS DRY ATMOSPHERE WILL BRING THE
COOLEST TEMPERATURES SO FAR THIS SEASON AND MAY SEE TEMPERATURES
DIP TO 34-36 DEGREES OVER THE NORTHERN AREAS...REPEATING AGAIN
TOMORROW WITH THE LL RIDGE RIGHT OVERHEAD. OTHER THAN SOME PATCHY
LIGHT FROST ON CAR WINDOWS AND TOPS FOR THE AREAS NORTH OF COLLEGE
STATION TO TRINITY WE SHOULD SEE OBSERVED TEMPERATURES REMAIN
ABOVE FREEZING.

THE RIDGE WILL BE OVERHEAD TUESDAY EARLY THEN SLIDE EAST AND
SOUTHERLY FLOW RETURNS AND LEADS TO A WARM UP BUT HAVE BEEN
TRENDING THE DEWPOINTS DOWN BELOW GUIDANCE IN MOST CASES FOR
WEDNESDAY AND THURSDAY AS UPPER RIDGE TRAVERSES TEXAS AND OVER
SETX ON FRIDAY NIGHT. THIS SHOULD KEEP SETX RAIN FREE THOUGH
CLOUD COVER WILL BE ON THE INCREASE TUESDAY AND MAY END UP WITH
MUCH MORE CLOUD COVER EARLY WEDNESDAY AND THURSDAY THAN IN CURRENT
SET OF GRIDS WITH IMPLICATIONS FOR THE TEMPERATURE FORECAST THOSE
MORNINGS TO BE TO LOW. TROUGH MOVING OUT OF THE 4 CORNERS AREA
WILL LEAD TO AT LEAST SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS
OVER THE WEEKEND.

TRICK OR TREAT WEATHER SHOULD BE QUITE PLEASANT FOR SETX WITH
LIGHT WINDS WITH TEMPERATURES FALLING FROM AROUND 72-74 AT 6 PM
TO 62-68 BY 9 PM WITH CLOUDS SCUDDING BY AT TIMES TO HIDE THE
MOON.

45

MARINE...
NORTHERLY FLOW BEHIND FRONT WILL SLOWLY DIMINISH LATE THIS
AFTERNOON...THEN HOLD IN THE 15 TO 25 KNOT RANGE TONIGHT. WILL CARRY
A SMALL CRAFT SHOULD EXERCISE CAUTION FOR THE BAY AND NEARSHORE
WATERS...AND SCA FOR THE 20 TO 60 NM RANGE. WINDS WILL VEER TO
NORTHEAST AND FURTHER DIMINISH ON SUNDAY. HIGH PRESSURE WILL
CROSS THE WATERS ON MONDAY...WITH FLOW BECOMING LIGHT WEST TO
SOUTHWEST BY MID WEEK AS HIGH PRESSURE PUSHES EAST. STRONGER ONSHORE
FLOW IS ON TAP FOR END OF WEEK AHEAD OF NEXT COLD FROM APPROACHING
FROM THE WEST. 46

46

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      37  69  37  71  46 /   0   0   0   0   0
HOUSTON (IAH)              40  69  40  71  47 /   0   0   0   0   0
GALVESTON (GLS)            50  68  52  70  57 /   0   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNDAY AFTERNOON FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...31
AVIATION/MARINE...34
Hazardous weather outlook, Oct 27, 6:51 AM CDT, 19 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
651 AM CDT SAT OCT 27 2012

GMZ330-335-350-355-370-375-281200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
651 AM CDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH WINDS OF 20 TO 25 KNOTS WILL PERSIST THIS MORNING
BEFORE BEGINNING TO SUBSIDE EARLY THIS AFTERNOON. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH LATE AFTERNOON.

THE STRONG OFFSHORE WINDS HAVE ALSO LOWERED TIDE LEVELS TO AROUND
1.0 TO 1.5 FEET BELOW NORMAL VALUES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-281200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
651 AM CDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.